Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 6, 2013, 3:44 AM EDT for Hillsborough County, Florida. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2013, 3:44 AM EDT (07:44 UTC)
- Expired
- Jun 6, 2013, 4:15 AM EDT
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 10 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:48 AM EDT | TORNADO | 1 Nnw Sun City Center, FL | PORCH BLOWN DOWN AND LANDED ON NEIHGBORS HOUSE AND ADJACENT ROAD. |
| Jun 6, 3:50 AM EDT | TSTM WND DMG | Sun City Center, FL | SMALL TREE LIMBS DOWN AND LAWN FURNITURE BLOWN AROUND. TIME ESTIMATED BY RADAR. |
| Jun 6, 3:50 AM EDT | TORNADO | S Sun City Center, FL | POWER LINES DOWN ALONG SUN CITY BLVD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:42 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748
WFUS52 KTBW 060744
TORTBW
FLC057-060815-
/O.NEW.KTBW.TO.W.0004.130606T0744Z-130606T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
344 AM EDT THU JUN 6 2013
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN HILLSBOROUGH COUNTY IN FLORIDA.
* UNTIL 415 AM EDT
* AT 343 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR SUN CITY CENTER...OR 15 MILES SOUTHWEST OF FISH
HAWK...MOVING NORTHWEST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
SUN CITY CENTER...WIMAUMA.
RUSKIN.
APOLLO BEACH.
GIBSONTON.
PROGRESS VILLAGE.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN FLORIDA.
&&
14-MROCZKA
LAT...LON 2776 8245 2779 8243 2780 8245 2783 8246
2781 8242 2783 8241 2783 8244 2785 8244
2785 8242 2793 8234 2767 8228 2765 8236
2774 8249
TIME...MOT...LOC 0744Z 155DEG 26KT 2771 8234
$$1 follow-up statement
329
WWUS52 KTBW 060752
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
352 AM EDT THU JUN 6 2013
FLC057-060815-
/O.CON.KTBW.TO.W.0004.000000T0000Z-130606T0815Z/
HILLSBOROUGH FL-
352 AM EDT THU JUN 6 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR SOUTHERN
HILLSBOROUGH COUNTY...
AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SUN CITY CENTER...
OR 12 MILES SOUTHWEST OF FISH HAWK...MOVING NORTHWEST AT 30 MPH.
THE TORNADO WILL BE NEAR...
SUN CITY CENTER.
APOLLO BEACH.
GIBSONTON.
PROGRESS VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2773 8231 2770 8237 2774 8249 2776 8245
2779 8243 2780 8245 2783 8246 2781 8242
2783 8241 2783 8244 2785 8244 2785 8242
2793 8234
TIME...MOT...LOC 0752Z 152DEG 25KT 2774 8236
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 5, 11:45 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 5, 11:45 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1145 PM EDT WED JUN 5 2013
.UPDATE...THE 11 PM ADVISORY ON TROPICAL STORM ANDREA SHOWED
LITTLE CHANGE FROM THE PREVIOUS ADVISORY. MOST OF THE IMPACTS FROM
THIS STORM WILL BE EAST OF THE CENTER AS SOUTHWESTERLY WIND SHEAR
CONTINUES TO DISPLACE SHOWER AND THUNDERSTORM ACTIVITY TO THE
NORTHEAST.
BETWEEN NOW AND THURSDAY EVENING...LOOK FOR WIDESPREAD RAINS WITH
EMBEDDED HEAVIER THUNDERSTORMS FOR MOST OF THE REGION. HIGHEST
RAINFALL TOTALS SHOULD BE FROM THE TAMPA BAY AREA NORTHWARD ALONG
THE NATURE COAST...WITH LESSER AMOUNTS INLAND AND TO THE SOUTH.
THE THREAT FOR TORNADOES WILL INCREASE AS THE LOW CENTER MOVES
NORTH AND NORTHEAST ON THURSDAY. AGAIN...HIGHEST THREAT WILL
PROBABLY BE FROM THE TAMPA BAY AREA NORTHWARD. CONDITIONS WILL
BEGIN TO IMPROVE AFTER THE CENTER ACCELERATES ACROSS NORTH
FLORIDA THEN UP THE ATLANTIC COAST THURSDAY NIGHT.
&&
.MARINE...LONG FETCH OF SOUTHWESTERLY WINDS IN THE 30 PLUS KNOT
RANGE WILL RESULT IN HIGHER SEAS THAN PREVIOUSLY FORECAST. THREAT
FOR SEAS GREATER THAN 15 FEET WILL BE CONFINED THE WATERS NORTH OF
TARPON SPRINGS...BUT 10 TO 15 FEET WILL BE POSSIBLE NORTH OF
ENGLEWOOD WITH SEAS APPROACHING 10 FEET SOUTH OF THERE. UPDATED
COASTAL WATERS FORECAST WILL BE OUT SHORTLY.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY EVENING FOR CHARLOTTE-CITRUS-
DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
TROPICAL STORM WARNING FOR CHARLOTTE-CITRUS-DESOTO-
HERNANDO-HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-
SARASOTA.
LAKE WIND ADVISORY FROM 8 AM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT FOR HARDEE-HIGHLANDS-LEE-POLK-SUMTER.
GULF WATERS...TROPICAL STORM WARNING FOR BONITA BEACH TO ENGLEWOOD OUT
20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE/MARINE...JILLSONHazardous weather outlook, Jun 5, 5:22 AM EDT, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 522 AM EDT WED JUN 5 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-052200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 522 AM EDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS EVENING AND OVERNIGHT...ESPECIALLY NEAR THE COAST. A FEW OF THESE STORMS MAY BE STRONG. THE MAIN THREATS WITH ANY STORMS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING...AND A LOW RISK OF ISOLATED TORNADOES. ...FLOOD IMPACT... A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATER TODAY AND ESPECIALLY INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THE RAINFALL MAY BE LOCALLY HEAVY. THE MAIN THREAT FOR FLOODING TONIGHT WILL BE OVER URBANIZED AREA...BUT THE THREAT MAY EXPAND TO AREA RIVERS ON THURSDAY AS THE POTENTIAL FOR HEAVY RAINFALL CONTINUES. ...WIND AND SEA IMPACT... A SLOW INCREASE IN WINDS AND SEAS IS EXPECTED AS LOW PRESSURE CONTINUES TO ORGANIZE IN THE EASTERN GULF OF MEXICO. SMALL CRAFT ADVISORY CONDITIONS WILL EXPAND TO THE NORTH AND EAST WITH TIME ACROSS THE EASTERN GULF OF MEXICO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE AREA THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS MAY POSSIBLY BE ON THE STRONG SIDE. A FEW ISOLATED TORNADOES LOOK POSSIBLE...AND THE SITUATION WILL NEED TO BE MONITORED CLOSELY. ...FLOOD IMPACT... THE THREAT FOR ADDITIONAL BANDS OF HEAVY RAINFALL WILL CONTINUE THE THREAT FOR LOCALIZED FLOODING. IT IS STILL TOO EARLY TO DETERMINE WHAT AREAS WILL SEE THE MOST RAINFALL...HOWEVER A WIDESPREAD 3 TO 5 INCH STORM TOTAL IS CURRENTLY EXPECTED WITH LOCALIZED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA. ...COASTAL FLOOD IMPACT... MINOR COASTAL FLOODING IS POSSIBLE AS LOW PRESSURE MOVES TOWARD AND OVER THE REGION THURSDAY AND THURSDAY NIGHT. THE MOST LIKELY TIME TO SEE THE MINOR COASTAL FLOODING ISSUES LOOKS TO BE DURING THE HIGH TIDE CYCLES ON THURSDAY. ...WIND AND SEA IMPACT... ROUGH CONDITIONS ARE EXPECTED ACROSS THE EASTERN GULF OF MEXICO THURSDAY AND THURSDAY NIGHT BEFORE LOW PRESSURE PULLS AWAY FROM THE REGION ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MROCZKA
In the hours before
Local storm report, Jun 6, 3:13 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
313 AM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM TORNADO MYAKKA CITY 27.35N 82.16W
06/06/2013 MANATEE FL LAW ENFORCEMENT
DAMAGE TO A HOUSE. POOL CAGE TORN DOWN
&&
MCKAUGHANLocal storm report, Jun 6, 3:15 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
315 AM EDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM TORNADO MYAKKA CITY 27.35N 82.16W
06/06/2013 MANATEE FL LAW ENFORCEMENT
BUILDING IN ROADWAY...POSSIBLY A SHED. POWERLINES DOWN
NEAR SINGLETARY RD AND STATE RD 70.
&&
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:25 PM EDT | Special Marine Warning | TBW | 50 min | |
| Jun 5, 8:30 PM EDT | Special Marine Warning | TBW | 45 min | |
| Jun 5, 9:31 PM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 5, 9:43 PM EDT | Special Marine Warning | TBW | 47 min | |
| Jun 5, 10:16 PM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 6, 1:01 AM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 6, 2:49 AM EDT | Tornado Warning | TBW | Manatee | 26 min |
| Jun 6, 3:13 AM EDT | Tornado Warning | TBW | Hillsborough, Manatee | 32 min |
| Jun 6, 3:59 AM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 31 min |
| Jun 6, 4:06 AM EDT | Special Marine Warning | TBW | 24 min | |
| Jun 6, 4:11 AM EDT | Tornado Warning | TBW | Hillsborough | 34 min |
| Jun 6, 4:26 AM EDT | Special Marine Warning | TBW | 64 min | |
| Jun 6, 5:26 AM EDT | Tornado Warning | TBW | Highlands | 34 min |
| Jun 6, 5:32 AM EDT | Tornado Warning | TBW | Polk | 28 min |
| Jun 6, 7:51 AM EDT | Tornado Warning | TBW | Pasco, Pinellas | 24 min |
| Jun 6, 7:52 AM EDT | Special Marine Warning | TBW | 53 min | |
| Jun 6, 8:36 AM EDT | Special Marine Warning | TBW | 84 min | |
| Jun 6, 8:51 AM EDT | Special Marine Warning | TBW | 84 min | |
| Jun 6, 9:52 AM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 38 min |
| Jun 6, 9:57 AM EDT | Special Marine Warning | TBW | 63 min | |
| Jun 6, 9:58 AM EDT | Tornado Warning | TBW | Pinellas | 32 min |
| Jun 6, 10:17 AM EDT | Special Marine Warning | TBW | 58 min | |
| Jun 6, 10:25 AM EDT | Areal Flood Advisory | TBW | Pinellas | 4 hr |
| Jun 6, 10:30 AM EDT | Special Weather Statement | TBW | Sumter | 45 min |
| Jun 6, 10:55 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Jun 6, 11:11 AM EDT | Tornado Warning | TBW | Charlotte, Lee, Sarasota | 49 min |
| Jun 6, 11:34 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 26 min |
| Jun 6, 11:38 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 37 min |
| Jun 6, 11:56 AM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 34 min |
| Jun 6, 11:57 AM EDT | Tornado Warning | TBW | Pasco | 33 min |
| Jun 6, 12:17 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 28 min |
| Jun 6, 12:18 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Highlands | 27 min |
| Jun 6, 12:26 PM EDT | Special Weather Statement | TBW | Pasco | 49 min |
| Jun 6, 12:33 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 27 min |
| Jun 6, 12:40 PM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee, Sarasota | 35 min |
| Jun 6, 12:42 PM EDT | Tornado Warning | TBW | Hillsborough, Manatee, Sarasota | 48 min |
| Jun 6, 12:48 PM EDT | Tornado Warning | TBW | DeSoto, Hardee, Highlands | 27 min |
| Jun 6, 1:06 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 4 hr |
| Jun 6, 1:12 PM EDT | Areal Flood Advisory | TBW | Polk | 4 hr |
| Jun 6, 1:14 PM EDT | Tornado Warning | TBW | Highlands, Polk | 31 min |
| Jun 6, 1:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Jun 6, 1:38 PM EDT | Tornado Warning | TBW | Charlotte, Lee | 22 min |
| Jun 6, 1:57 PM EDT | Tornado Warning | TBW | Charlotte, Lee | 18 min |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.